Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 200, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2012, 8:51 PM CDT for Dawson County, Gaines County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 14, 2012, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 89 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
179
WUUS54 KMAF 150151
SVRMAF
TXC115-165-150245-
/O.NEW.KMAF.SV.W.0200.120615T0151Z-120615T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN WEST TEXAS...
SOUTHEASTERN GAINES COUNTY IN WEST TEXAS...
* UNTIL 945 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF SAND...OR 22 MILES SOUTHWEST OF LAMESA...MOVING
NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER
SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LAMESA...
PUNKIN CENTER...
ARVANA...
GRANDVIEW...
HANCOCK...
LAT...LON 3292 10223 3295 10173 3255 10173 3253 10227
3259 10241
TIME...MOT...LOC 0150Z 232DEG 28KT 3259 10225
$$1 follow-up statement
231
WWUS54 KMAF 150227
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 PM CDT THU JUN 14 2012
TXC115-165-150245-
/O.CON.KMAF.SV.W.0200.000000T0000Z-120615T0245Z/
DAWSON TX-GAINES TX-
927 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN GAINES AND DAWSON COUNTIES...
AT 923 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR UNION...OR ABOUT 8 MILES SOUTHWEST OF LAMESA...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
LAMESA...PUNKIN CENTER...ARVANA...HANCOCK AND KEY.
LAT...LON 3292 10223 3295 10173 3255 10173 3253 10227
3259 10241
TIME...MOT...LOC 0228Z 233DEG 24KT 3270 10205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:33 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 5:33 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT THU JUN 14 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST SFC ANALYSIS PLACES THE DRYLINE FROM NEAR KLES-KINK- K6R6...W/KMAF 88D SHOWING CONVECTION DEVELOPING OVER THE STOCKTON PLATEAU...AND MOVING NE. THUS...WE/LL LEAVE A MENTION OF CONVECTION IN FOR KMAF EARLY...ASSUMING CONVECTION LASTS THAT LONG. OTHERWISE...A 50KT LLJ IS FORECAST TO DEVELOP OVER EASTERN TERMINALS OVERNIGHT...MAINTAINING DECENT RETURN FLOW. FRIDAY...FORECAST SOUNDINGS SUGGEST A WIDESPREAD CU FIELD DEVELOPING...W/BASES 9-14KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 14, 1:58 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT THU JUN 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT THU JUN 14 2012 /1258 PM MDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING ACROSS WEST TEXAS AND LEA COUNTY NEW MEXICO. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE EACH DAY WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. IN ADDITION CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A 10 PERCENT CHANCE OF SPOTTER ACTIVATION THIS EVENING ACROSS WEST TEXAS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 6:32 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT THU JUN 14 2012 TXZ058-060-067-075-150000- PECOS-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS- 632 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EAST CENTRAL REEVES...EASTERN WARD...NORTH CENTRAL PECOS AND SOUTH CENTRAL WINKLER COUNTIES UNTIL 700 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WICKETT AT 632 PM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, Jun 14, 6:40 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD 1 S FORT STOCKTON 30.88N 102.89W
06/14/2012 PECOS TX EMERGENCY MNGR
MULTIPLE RESIDENTIAL STREETS BARRICADED.
&&
JDSpecial weather statement, Jun 14, 7:38 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 738 PM CDT THU JUN 14 2012 TXZ074-075-081-082-150115- PECOS-TERRELL-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 738 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN BREWSTER...NORTHERN TERRELL AND SOUTHERN PECOS COUNTIES UNTIL 815 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 20 MILES NORTHWEST OF LONGFELLOW AT 737 PM CDT...MOVING EAST AT 30 MPH. ADDITIONAL STRONG STORMS WERE LOCATED 22 MILES SOUTHEAST OF FORT STOCKTON AND ACROSS NORTHEAST BREWSTER COUNTY. STRONG WIND WILL BE THE MAIN CONCERN WITH THESE STORMS.
Special weather statement, Jun 14, 7:41 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 741 PM CDT THU JUN 14 2012 TXZ050-061-150115- ECTOR-ANDREWS- 741 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL ANDREWS AND NORTHERN ECTOR COUNTIES UNTIL 815 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF GOLDSMITH AT 738 PM CDT...MOVING NORTHEAST AT 25 MPH. AN ADDITIONAL THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ANDREWS AT 738 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 55 MPH...PEA SIZE HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS. &&
Special weather statement, Jun 14, 8:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT THU JUN 14 2012 TXZ081-150130- BIG BEND AREA- 801 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL BREWSTER COUNTY UNTIL 830 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 801 PM CDT. THIS STORM WAS 12 MILES SOUTH OF MARATHON ON U.S.385 AND WAS MOVING SOUTHEAST AT 20 MPH.
Local storm report, Jun 14, 8:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
822 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 W FORT STOCKTON 30.89N 102.92W
06/14/2012 M1.00 INCH PECOS TX EMERGENCY MNGR
2 MI WEST OF FORT STOCKTON ON ALPINE HIGHWAY
0650 PM HAIL 15 S FORT STOCKTON 30.67N 102.89W
06/14/2012 E0.88 INCH PECOS TX EMERGENCY MNGR
HAIL COVERED GROUND
0813 PM HAIL ANDREWS 32.32N 102.55W
06/14/2012 M1.25 INCH ANDREWS TX TRAINED SPOTTER
&&
KATThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Jun 14, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 64 min |
| Jun 15, 2:45 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 60 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.